Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2000, 1:41 PM CDT for Escambia County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 1:41 PM CDT (18:41 UTC)
- Expired
- Jul 21, 2000, 2:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:15 PM CDT | Thunderstorm Wind 70 E | Molino, FL | High winds blew a porch in and also blew power lines down near Molino. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211843 RRA SVRMOB FLC033-211930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 141 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY PASS...MYRTLE GROVE...PENSACOLA...WARRINGTON...WEST PENSACOLA * UNTIL 230 PM CDT * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF GONZALEZ...OR NEAR MOLINO...MOVING NORTH AT 15 MPH. SIMILAR STORMS HAVE RECENTLY PRODUCED LARGE HAIL AND WIND DAMAGE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:08 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 21, 1:08 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT FRI JUL 21 2000 LATEST SURFACE DATA SHOWS A NEED TO ADJUST MAX AFTERNOON TEMPERATURES IN SOUTHERN ZONES. WILL ALSO WORD FOR SECONDARY TEMPERATURES IN THE 80S AND GUSTY IN AND NEAR STORMS. WILL ALSO BOOST COASTAL POPS TO LIKELY GIVEN LATEST RADAR TRENDS AND NORTHWESTWARD PROPAGATING OUTFLOW BOUNDARY FROM OPEN GULF CONVECTION. WILL ALSO DROP HEAT ADVISORIES ALONG THE COAST GIVEN COVERAGE OF STORMS AND CLOUDINESS. WILL ALSO DROP FIRE WEATHER WATCHES GIVEN TEMPERATURE DEWPOINT SPREADS ABOVE CRITICAL THRESHOLDS AND EXPECTED ONSET OF THUNDERSTORMS AREAWIDE THROUGH THE COURSE OF THE AFTERNOON. UPDATES OUT SHORTLY. 10 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 21, 11:20 AM CDT, 2 hours 21 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT FRI JUL 21 2000 ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO EARLY THIS EVENING... ...STRESSFUL HEAT CONTINUES TODAY OUTSIDE OF THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF ARKANSAS INTO CENTRAL MISSISSIPPI TONIGHT. A STATIONARY FRONTAL ZONE WAS DRAPED OVER THE SOUTHEAST U.S. FROM JACKSON MS EAST TO MACON GA. AS THE UPPER SYSTEM INTERACTS WITH THE FRONT AND A COASTAL SEA BREEZE BOUNDARY...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE COURSE OF THE DAY. NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MS AND INTERIOR SW AL...SPREADING SOUTHEAST AROUND 30 MPH INTO THE COASTAL SECTIONS OF AL AND NORTHWEST FL INTO THE EVENING. THE AIRMASS IS EXTREMELY UNSTABLE OVER THE GULF COAST AND WILL BECOME INCREASINGLY MOIST WITH TIME. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. DAMAGING DOWNBURST WINDS ARE THE MAIN THREAT. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE TODAY. DRINK PLENTY OF WATER...WEAR LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS WHEN OUTDOORS TO AVOID HEAT RELATED STRESS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:32 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 58 min |
| Jul 21, 12:19 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 26 min |
| Jul 21, 12:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.